MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician was attempting to use a hawkone directional atherectomy device to treat a moderately calcified lesion in the mid sfa.The vessel was moderately tortuous.The device was prepped as per the ifu with no issues identified.The procedure used a 7 fr non-medtronic sheath and a non-medtronic guidewire.The physician felt moderate resistance when withdrawing the hawkone and when it was removed from the sheath it was found the tip was detached at the hinge pin.Another hawkone was attempted, however the same issue reoccurred, i.E.The tip for the second hawkone was also detached at the hinge pin.The procedure was completed using balloon angioplasty.No patient injury was reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7116202
Report Number2183870-2017-00572
Device Sequence Number16627671
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2020
Device Catalogue NumberH1-M
Device Lot NumberA456410
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1